MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE
Model Number 71677100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the item broke at the point of the lag/compression screw combo.It broke inside the patient, and all pieces were recovered.Back-up used to complete the procedure.No delay or injury reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection was performed and confirmed that the intertan nail fractured by the initiation and subsequent propagation of shear forces.The fracture likely initiated on the lateral side of the nail through the proximal hole.The shear forces quickly propagated in a quasi-static manner to an extent that the cross-sectional area of the nail could not bear the imposed loading, which led to an overload fracture of the nail.No material deviations were found during this investigation.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.Factors and/or probable causes that could contribute to the reported event have been identified in the risk management file, such as fracture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG/COMP SCREW KIT 100/95
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9318096
Report Number1020279-2019-04013
Device Sequence Number467995
Product Code JDS
UDI-Device Identifier03596010563323
UDI-Public03596010563323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71677100
Device Catalogue Number71677100
Device Lot Number19DT19545
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1